Alert archive / New Hampshire / Wind Chill Warnings in 2014
Wind Chill Warning 4, NWS Gray, ME
NWS Gray, ME issued this wind chill warning at Jan 22, 2014, 2:18 PM EST for Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Jan 22, 2014, 5:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 2:18 PM EST (19:18 UTC)
- In effect from
- Jan 22, 2014, 5:00 PM EST
- Expired
- Jan 23, 2014, 8:11 AM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS41 KGYX 221918 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 218 PM EST WED JAN 22 2014 ...WIND CHILL WARNINGS AND ADVISORIES HAVE BEEN ISSUED FROM THE MOUNTAINS TO THE MID COAST OF MAINE... .GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILLS THIS EVENING INTO THURSDAY MORNING. THE COLDEST WIND CHILLS WILL BE FELT ACROSS THE MOUNTAINS AND FOOTHILLS OF WESTERN MAINE WHERE WIND CHILLS OF 30 TO 40 BELOW ZERO ARE LIKELY. FROM THE CAPITAL REGION TO THE MID COAST WIND CHILLS OF 20 TO 29 BELOW ARE LIKELY. MEZ007>009-012>014-230500- /O.NEW.KGYX.WC.W.0004.140122T2200Z-140123T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD 218 PM EST WED JAN 22 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 40 BELOW. * TIMING...THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...25 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ020>022-025>028-230500- /O.NEW.KGYX.WC.Y.0005.140122T2200Z-140123T1400Z/ ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO- INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS... AUGUSTA...WATERVILLE...WINTERPORT...UNITY...BATH...TOPSHAM... BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND... THOMASTON...BELFAST...LINCOLNVILLE 218 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...15 BELOW TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$
3 follow-up statements
944 WWUS41 KGYX 222304 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 604 PM EST WED JAN 22 2014 ...DANGEROUS WIND CHILLS TONIGHT IN CENTRAL AND WESTERN MAINE... .GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY. THE COLDEST WIND CHILLS WILL BE FELT ACROSS THE MOUNTAINS WHERE WIND CHILLS OF 30 TO 40 BELOW ZERO ARE LIKELY. ACROSS THE FOOTHILLS OF MAINE...INCLUDING...LEWISTON-AUBURN...THE CAPITAL REGION...AND THE LOWER PENOBSCOT VALLEY...WIND CHILLS WILL BE BETWEEN 20 AND 30 BELOW. MEZ012>014-230830- /O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ /O.EXA.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD 604 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * TIMING...THIS EVENING INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST AROUND 10 MPH. * TEMPERATURES...LOW WILL FALL BETWEEN 10 AND 20 BELOW ZERO. * WIND CHILL...AS LOW AS 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ025>028-230015- /O.CAN.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 604 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH WINDS PERSIST TO PRODUCE OF WIND CHILLS OF 10 TO 15 BELOW THIS EVENING...WINDS WILL DIMINISH AFTER MIDNIGHT. $$ MEZ007>009-230830- /O.CON.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 604 PM EST WED JAN 22 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 38 BELOW. * TIMING...TONIGHT INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...LOWS WILL DROP TO 15 TO 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ020>022-230830- /O.CON.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS... AUGUSTA...WATERVILLE...WINTERPORT...UNITY 604 PM EST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TIMING...OVERNIGHT. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...LOWS WILL BE AROUND 10 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$
924 WWUS41 KGYX 230818 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 318 AM EST THU JAN 23 2014 ...DANGEROUS WIND CHILLS THROUGH MID MORNING ACROSS MAINE AND NEW HAMPSHIRE... .GUSTY WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILLS INTO THIS MORNING. THE COLDEST WIND CHILLS WILL BE FELT ACROSS THE MOUNTAINS AND FOOTHILLS WHERE WIND CHILLS OF 30 TO 40 BELOW ZERO ARE LIKELY. ACROSS THE REMAINDER OF THE REGION...WIND CHILLS WILL BE BETWEEN 20 AND 29 BELOW. MEZ012>014-231400- /O.UPG.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ /O.EXA.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD 318 AM EST THU JAN 23 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 35 BELOW. * TIMING...THIS EVENING INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST 5 MPH OR LESS. * TEMPERATURES...5 BELOW TO 17 BELOW ZERO. * WIND CHILL...AS LOW AS 35 BELOW DUE TO TEMPERATURES 5 BELOW TO 17 BELOW ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ NHZ001>004-231400- /O.EXA.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY 318 AM EST THU JAN 23 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 44 BELOW. * TIMING...TONIGHT INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST 5 MPH OR LESS. * TEMPERATURES...9 BELOW TO 27 BELOW ZERO. * WIND CHILL...AS LOW AS 44 BELOW DUE TO TEMPERATURES 9 BELOW TO 27 BELOW ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ007>009-231400- /O.CON.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 318 AM EST THU JAN 23 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 45 BELOW. * TIMING...TONIGHT INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 BELOW TO 24 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ018-019-023>028-NHZ005>010-013-231400- /O.EXA.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LEBANON... HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT... CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER 318 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...OVERNIGHT. * WINDS...NORTHWEST 5 MPH OR LESS. * TEMPERATURES...13 BELOW TO ZERO. * WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 13 BELOW TO ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ020>022-231400- /O.CON.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS... AUGUSTA...WATERVILLE...WINTERPORT...UNITY 318 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 27 BELOW. * TIMING...OVERNIGHT. * WINDS...NORTHWEST 5 MPH OR LESS. * TEMPERATURES...3 BELOW TO 12 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$
082 WWUS41 KGYX 231311 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 811 AM EST THU JAN 23 2014 MEZ007>009-NHZ001>003-232115- /O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ /O.NEW.KGYX.WC.Y.0006.140123T1311Z-140124T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON 811 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN. * WIND CHILL READINGS...AS LOW AS 31 BELOW. * TIMING...TONIGHT INTO EARLY THURSDAY MORNING. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...16 BELOW TO 3 ABOVE ZERO. * WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 16 BELOW TO 3 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE. && $$ MEZ012>014-NHZ004-231415- /O.CAN.KGYX.WC.W.0004.000000T0000Z-140123T1400Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... NORTH CONWAY 811 AM EST THU JAN 23 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL WARNING. $$ MEZ018>028-NHZ005>010-013-231415- /O.CAN.KGYX.WC.Y.0005.000000T0000Z-140123T1400Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA... WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER 811 AM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 22, 2:15 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 22, 2:15 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
215 PM EST WED JAN 22 2014
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST TONIGHT
THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA
FRIDAY. A SOMEWHAT MILDER FLOW OF AIR WILL OVERSPREAD THE REGION
SATURDAY AS THE HIGH SLIDES OFFSHORE. A SERIES OF ARCTIC COLD
FRONTS WILL CROSS THE REGION SUNDAY AND MONDAY DELIVERING PROGRESSIVELY
COLDER AIR TO OUR AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRES WELL TO THE W BEGINS HEADING THIS WAY AS THE DEEP LOW
MOVES E NE THRU THE MARITIMES TNGT. WILL PUT UP WIND CHILL
WARNING FOR WRN MOUNTAINS/FOOTHILLS OF MAINE AND A WIND CHILL ADV
FOR CAPITAL TO MID COAST REGION FOR THIS EVE THRU MID MORNING
THURSDAY. WINDS WILL DROP OFF THIS EVE BUT SHOULD STAY STRONG
ENOUGH TO COMBINE WITH VERY COLD TEMPS TO CREATE WIND CHILLS IN
THE MINUS 20S ACROSS THE ADV AREA AND MINUS 30S TO AROUND MINUS 40
OVER THE WARNING AREA. TO THE W AND SW WINDS WILL DROP OFF ENOUGH
TO NOT HAVE ENOUGH OF A CHILLING EFFECT. STILL VERY COLD TEMPS IN
THESE AREAS...ESPECIALLY WITH WIND DROPPING OFF TO AID IN
RADIATIONAL COOLING. THE MAV MOS WAS A BIT COLDER THAN THE MAV/MET
COMBINATION SO USED THE COLDER SOLUTION. OTRW DRY WX OVERNIGHT
WITH SOME HIGH CIRRUS CLOUDS AROUND BUT HAVING NO IMPACT ON THE
WX. MODELS...IN PARTICULAR THE NAM...SHOW LOW LVL MOISTURE MOVING
INTO THE N/MT AREAS OVERNIGHT. WILL BRING IN SOME CLOUDINESS...BUT
NOT TO THE EXTREME THE NAM IS SHOWING.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE SFC HIGH CONTINUES TO BUILD E THRU THURSDAY NGT WITH MORE VERY
COLD DRY WX. WIND CHILL ADV/WARNING END DURING THURSDAY MORNING AS
TEMPS CLIMB ENOUGH TO BRING WIND CHILLS ABOVE CRITERIA. STILL SOME
NW WIND AROUND...BUT NOT VERY GUSTY THRU THE DAY AS THE NW SFC
GRADIENT HAS WEAK FLOW ALOFT WITH FLOW BACKING TO THE SW SUCH THAT
THE WINDS WON'T LINE UP SFC AND ALOFT TO AID IN MIXING DOWN ANY
WIND GUSTS. WINDS DROP OFF THURSDAY NGT AS THE HIGH GETS CLOSER.
THIS WILL AID IN RADIATIONAL COOLING AND ANOTHER VERY COLD NGT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WHILE WE SEE TIMING DIFFERENCES WITH INDIVIDUAL SHORTWAVES...THE
NUMERICALS ARE IN GOOD AGREEMENT ON THE OVERALL LONGWAVE PATTERN
FOR THE EXTENDED FORECAST PERIOD. A DEEP TROUGH OVER THE EASTERN
HALF OF THE NATION SPELLS WELL BELOW AVERAGE TEMPERATURES FOR THE
REGION THROUGH THE END OF JANUARY. THERE MAY BE A BRIEF WARM UP
ON SATURDAY IN A STRONG SOUTHERLY FLOW AHEAD OF THE NEXT ARCTIC
COLD FRONT...BUT EVEN THEN WE WILL BE SEVERAL DEGREES BELOW
AVERAGE. WE BEGIN THE PERIOD WITH A RIDGE OF HIGH PRESSURE SLIDING
ACROSS THE AREA ON FRIDAY. A BRIEF MODERATION IN TEMPERATURES
FOLLOWS FOR SATURDAY IN THE RETURN FLOW BEHIND THE OFFSHORE HIGH
AND AN APPROACHING ARCTIC COLD FRONT OVER THE EASTERN GREAT LAKES.
THE FRONT CROSSES THE AREA SATURDAY NIGHT WITH A FEW SNOW SHOWERS
AND MOUNTAIN SQUALLS. ANOTHER COLD FRONT WILL CROSS THE AREA
SUNDAY NIGHT AND MONDAY REINFORCING THE ARCTIC AIR. HIGH PRESSURE
FOLLOWS FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...VFR. SOME MVFR CLOUDS
POSSIBLE AT HIE AND MAYBE LEB...BUT AT THIS TIME DOWNPLAYING ANY
CIG FROM THESE LOW CLOUDS.
LONG TERM...
SAT - SAT NIGHT...AREAS OF MVFR IN SNOW SHOWERS.
SFC WND GUSTING TO 25 KT.
SUN NIGHT - MON...AREAS OF MVFR IN SNOW SHOWERS.
SFC WND GUSTING TO 25 KT.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...WILL CONT THE GLW
THRU 6 PM BAYS AND EXTEND INTO THE EVE FOR THE OUTER WATERS DUE TO
GUSTY NW WINDS. THE GLW WILL LIKELY NEED TO BE FOLLOWED UP WITH AN
SCA FOR BOTH BAYS AND OUTER WATERS. WILL HAVE A FREEZING SPRAY
ADV FOR ALL ZONES THRU MID MORNING THURSDAY DUE TO WIND...COLD
TEMPS AND COLD OCEAN WATER. THERE WILL BE A PERIOD OF HEAVY
FREEZING SPRAY THIS EVE... ESPECIALLY OVER ERN WATERS. MOST OF THE
ACTIVITY WILL FALL IN THE ADV CATEGORY SO WILL GO WITH THAT
HEADLINE BUT WILL MENTION SOME HEAVY FREEZING SPRAY IN THE FCST
FOR THIS EVE. WINDS AND SEAS LET UP THRU THE NGT AND CONT TO LET
UP THURSDAY AND THURSDAY NGT AS HIGH PRES CONTINUES TO APPROACH
FROM THE W. SEAS SHOULD SUBSIDE AS WELL AS FREEZING SPRAY.
LONG TERM...
SAT - MON...GALE FORCE WINDS AND FREEZING SPRAY ARE LIKELY AS A
SERIES OF ARCTIC COLD FRONTS CROSS THE WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM EST
THURSDAY FOR MEZ020>022-025>028.
WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO 9 AM EST
THURSDAY FOR MEZ007>009-012>014.
NH...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 10 AM EST THURSDAY FOR
ANZ150>154.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ151-153.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ150-152-154.
&&Hazardous weather outlook, Jan 22, 12:04 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1204 PM EST WED JAN 22 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-231715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1204 PM EST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY COLD TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...WITH DANGEROUS WIND CHILL VALUES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-231715- PENOBSCOT BAY-CASCO BAY- 1204 PM EST WED JAN 22 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES POSSIBLE FRIDAY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-231715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1204 PM EST WED JAN 22 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES POSSIBLE FRIDAY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:18 PM EST | Wind Chill Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more | 18 hr |
| Jan 22, 6:09 PM EST | Gale Warning | GYX | 4 hr | |
| Jan 22, 6:09 PM EST | Small Craft Advisory | GYX | 14 hr |
Nearby
Wind Chill Warnings in New Hampshire, 2014Wind Chill Warnings in Maine, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.